Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 253, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 16, 2006, 7:00 PM CDT for LaMoure County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 16, 2006, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:25 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 16, 3:25 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT WED AUG 16 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MODELS CONVERGING ON A SOLUTION THAT SUGGESTS A FAIRLY GOOD PRECIP EVENT FOR CENTRAL NORTH DAKOTA ON THURSDAY INTO FRIDAY. ALTHOUGH SOME MODEL DIFFERENCES...BOTH TRENDING TOWARDS SEVERAL MCS SYSTEMS OVER THE REGION. WITH COLD FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST AND INTENSIFYING SFC LOW ACROSS SOUTH DAKOTA INGREDIENTS OF LIFT AND MOISTURE FALLING INTO PLACE. WILL UP POPS ACROSS THE SOUTH HALF OF THE REGION FOR THURSDAY AFTERNOON INTO FRIDAY MORNING. COOLER TEMPS ALSO SEEM REASONABLE WITH ADDITION OF CLOUDS AND EVENTUAL PUSH OF COOLER AIR INTO THE REGION BY SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... ONLY MODERATE CONFIDENCE IN THE EXTENDED PERIOD TDY GIVEN ZONAL FLOW ALOFT THAT MAKES FORECASTING THE TIMING AND INTENSITY OF WAVES DIFFICULT. THIS PROBLEM EXTENDS BEYOND PRECIP CHANCES TO TEMPS...AS THIS PATTERN WILL ALLOW MORE POTENT S/WS TO DRAW IN COOLER CANADIAN AIR. THE 12Z GFS REFLECTS THIS WELL WITH H85 TEMPS FALLING TO NEAR 15 C ON MONDAY AND THEN 10 C WED IN OUR EASTERN FA IN THE WAKE OF TWO SUCH WAVES. FOR ALL INTENSIVE PURPOSES...THERE IS AGREEMENT AMONGST OPERATIONAL AND ENSEMBLE MODELS IN THE GENERAL FLOW...BUT THE DEVIL IS IN THE DETAILS. CONTINUITY IS THE BEST ANSWER HERE... AND SO OUR DATABASE WILL SEE FEW CHANGES TDY. THAT SAID...A REVIEW OF THE LAST SEVERAL RUNS OF THE GFS /AND NOW THE 06Z DGEX/ SUGGESTS A STRONGER WAVE ON TAP FOR THE TUE TIMEFRAME. THIS WOULD SUGGEST THE MOST LOW/MID LVL WAA AND THE CHANCE OF PRECIP WILL BE CENTERED THERE. THE ECWMF THOUGH REMAINS SLOWER WITH THIS FEATURE AND AS A RESULT SIG DISCREPANCIES DEVELOP BY THE END OF THE PERIOD. THUS WHILE THE BEST BET OF PRECIP WILL BE CENTERED ON TUE NIGHT...WE WILL HOLD SHORT OF INTRODUCING TSTMS ATTM SINCE EVEN MOS POPS FALL IN LINE WITH AUGUST CLIMATOLOGY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/CJS
Hazardous weather outlook, Aug 16, 5:25 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT WED AUG 16 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT WED AUG 16 2006 /425 AM MDT WED AUG 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BE SEVERE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...AND OVER SOUTHERN NORTH DAKOTA ON FRIDAY. THERE IS A CHANCE THAT SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY. JV
In the hours before
Local storm report, Aug 16, 5:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL GACKLE 46.63N 99.14W
08/16/2006 E0.88 INCH LOGAN ND TRAINED SPOTTER
ENDED AT 532 PM
&&
KWELKLocal storm report, Aug 16, 6:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 S GACKLE 46.48N 99.14W
08/16/2006 E1.75 INCH LOGAN ND TRAINED SPOTTER
&&
KWELKLocal storm report, Aug 16, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 14 NE ASHLEY 46.18N 99.17W
08/16/2006 E0.75 INCH MCINTOSH ND AIRPLANE PILOT
ENDED AT 645 PM
&&
KWELKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Aug 17, 7:20 AM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 25 min |
| Aug 17, 7:43 AM CDT | Severe Thunderstorm Warning | BIS | Billings | 32 min |
| Aug 17, 8:15 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.